Alert archive / Hawaii / High Wind Warnings in 2007
High Wind Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Jan 28, 2007, 1:41 PM HST for Hawaii County, Hawaii. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2007, 1:41 PM HST (23:41 UTC)
- Expired
- Jan 29, 2007, 10:25 AM HST
- In force
- 21 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 11.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 282341 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 141 PM HST SUN JAN 28 2007 ...A HIGH WIND WARNING IS IN EFFECT FOR THE BIG ISLAND SUMMITS... ...A WIND ADVISORY REMAINS IN EFFECT FOR HALEAKALA SUMMIT... .STRONG SOUTHWEST WINDS ASSOCIATED WITH AN UPPER LEVEL TROUGH ARE BEING OBSERVED ON THE HIGHEST ELEVATIONS OF THE BIG ISLAND AND MAUI. THE STRONG WINDS IN THE HIGH WIND WARNING AREA CAN LEAD TO PROPERTY DAMAGE. THESE STRONG WINDS CAN MAKE DRIVING VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR STAY TUNED TO YOUR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. HIZ028-291245- /O.UPG.PHFO.WI.Y.0004.000000T0000Z-070129T1600Z/ /O.NEW.PHFO.HW.W.0001.070128T2341Z-070129T1600Z/ BIG ISLAND SUMMITS- 141 PM HST SUN JAN 28 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING ON MAUNA LOA AND MAUNA KEA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH WITH GUSTS OF 60 MPH OR MORE ARE EXPECTED THROUGH TONIGHT. $$ HIZ022-291245- /O.CON.PHFO.WI.Y.0004.000000T0000Z-070129T1600Z/ HALEAKALA SUMMIT- 141 PM HST SUN JAN 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... SOUTHWEST WINDS OF AT LEAST 30 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH TONIGHT. $$ HOUSTON
4 follow-up statements
000 WWHW70 PHFO 290757 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 957 PM HST SUN JAN 28 2007 ...A HIGH WIND WARNING CONTINUES FOR THE BIG ISLAND SUMMITS... ...A WIND ADVISORY CONTINUES FOR HALEAKALA SUMMIT... .STRONG SOUTHWEST WINDS ASSOCIATED WITH AN UPPER LEVEL TROUGH ARE BEING OBSERVED ON THE HIGHEST ELEVATIONS OF THE BIG ISLAND AND MAUI. STRONG WINDS WILL CONTINUE THROUGH THE WEEK SO THE ADVISORY AND WARNING MAY NEED TO BE EXTENDED OR RE-ISSUED LATER THIS WEEK. THE VERY WINDY CONDITIONS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS ON THE BIG ISLAND SUMMITS WILL MAKE TRAVEL THERE DANGEROUS. LISTEN TO NOAA WEATHER RADIO OR STAY TUNED TO YOUR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. HIZ028-292000- /O.EXT.PHFO.HW.W.0001.000000T0000Z-070129T2000Z/ BIG ISLAND SUMMITS- 957 PM HST SUN JAN 28 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM HST MONDAY... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING ON MAUNA LOA AND MAUNA KEA. WINDS OF 45 MPH WITH FREQUENT GUSTS OF 60 MPH OR MORE ARE EXPECTED THROUGH EARLY MONDAY MORNING. $$ HIZ022-292000- /O.EXT.PHFO.WI.Y.0004.000000T0000Z-070129T2000Z/ HALEAKALA SUMMIT- 957 PM HST SUN JAN 28 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM HST MONDAY... SOUTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED THROUGH EARLY MONDAY MORNING. $$ DONALDSON
000 WWHW70 PHFO 291623 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 623 AM HST MON JAN 29 2007 ...WIND ADVISORY EXPANDED TO INCLUDE PORTIONS OF THE SMALLER ISLANDS... ...HIGH WIND WARNING CONTINUES FOR THE BIG ISLAND SUMMITS... .STRONG SOUTHWEST WINDS AHEAD OF A COLD FRONT WILL ACCELERATE OVER THE MOUNTAINS...AS WELL AS THROUGH CANYONS AND VALLEYS ON THE SMALLER ISLANDS THROUGH THE DAY. THESE WINDS MAY CAUSE LOCAL POWER OUTAGES AS WELL AS DOWN TREE LIMBS. THE WINDY CONDITIONS WILL ALSO MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS ON THE BIG ISLAND SUMMITS WILL MAKE TRAVEL THERE DANGEROUS. LISTEN TO NOAA WEATHER RADIO OR STAY TUNED TO YOUR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. HIZ028-292000- /O.CON.PHFO.HW.W.0001.000000T0000Z-070129T2000Z/ BIG ISLAND SUMMITS- 623 AM HST MON JAN 29 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING ON MAUNA LOA AND MAUNA KEA. WINDS OF 45 MPH WITH FREQUENT GUSTS OF 60 MPH OR MORE ARE EXPECTED THROUGH EARLY MONDAY MORNING. $$ HIZ002-004-008>012-017-019>021-300530- /O.EXB.PHFO.WI.Y.0004.000000T0000Z-070130T1000Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- 623 AM HST MON JAN 29 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT... SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 55 MPH...CAN BE EXPECTED OVER MOUNTAINS...THROUGH CANYONS AND VALLEYS. WINDS WILL BE STRONGEST ON THE NORTH AND EAST FACING SLOPES OF MOUNTAIN RANGES...SUCH AS THE WINDWARD SECTIONS OF KAUAI AND OAHU. $$ HIZ022-300530- /O.EXT.PHFO.WI.Y.0004.000000T0000Z-070130T1000Z/ HALEAKALA SUMMIT- 623 AM HST MON JAN 29 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. SOUTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED THROUGH THE DAY. $$ R BALLARD
000 WWHW70 PHFO 291956 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 956 AM HST MON JAN 29 2007 ...WIND ADVISORY TO INCLUDE PORTIONS OF THE SMALLER ISLANDS... ...HIGH WIND WARNING CONTINUES FOR THE BIG ISLAND SUMMITS... .STRONG SOUTHWEST WINDS AHEAD OF A COLD FRONT WILL ACCELERATE OVER THE MOUNTAINS...AS WELL AS THROUGH CANYONS AND VALLEYS ON THE SMALLER ISLANDS THROUGH THE DAY. THESE WINDS MAY CAUSE LOCAL POWER OUTAGES AS WELL AS DOWN TREE LIMBS. THE WINDY CONDITIONS WILL ALSO MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS ON THE BIG ISLAND SUMMITS WILL MAKE TRAVEL DANGEROUS. LISTEN TO NOAA WEATHER RADIO OR STAY TUNED TO YOUR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. HIZ028-300230- /O.CAN.PHFO.HW.W.0001.000000T0000Z-070129T2000Z/ /O.EXA.PHFO.WI.Y.0004.000000T0000Z-070130T1000Z/ BIG ISLAND SUMMITS- 956 AM HST MON JAN 29 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. OBSERVATIONS AT THE SUMMITS HAVE DECREASED TO 30 TO 35 MPH THIS MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ002-004-008>012-017-019>022-300230- /O.CON.PHFO.WI.Y.0004.000000T0000Z-070130T1000Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT- 956 AM HST MON JAN 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT... WINDS WILL BE STRONGEST ON THE NORTH AND EAST FACING SLOPES OF MOUNTAIN RANGES...SUCH AS THE WINDWARD SECTIONS OF KAUAI AND OAHU. OBSERVATION SITES THIS MORNING HAVE REPORTED LOCALIZED WIND GUSTS OVER 60 MPH ATOP MAKUA RIDGE AND GUSTS BETWEEN 40 AND 45 MPH AT SCHOFIELD BARRACKS AND LIHUE. $$ MORRISON
000 WWHW70 PHFO 292025 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 1022 AM HST MON JAN 29 2007 ...WIND ADVISORY TO INCLUDE PORTIONS OF THE SMALLER ISLANDS... ...HIGH WIND WARNING DOWNGRADED TO ADVISORY FOR THE BIG ISLAND SUMMITS... .STRONG SOUTHWEST WINDS AHEAD OF A COLD FRONT WILL ACCELERATE OVER THE MOUNTAINS...AS WELL AS THROUGH CANYONS AND VALLEYS ON THE SMALLER ISLANDS THROUGH THE DAY. THESE WINDS MAY CAUSE LOCAL POWER OUTAGES AS WELL AS DOWN TREE LIMBS. THE WINDY CONDITIONS WILL ALSO MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS ON THE BIG ISLAND SUMMITS WILL MAKE TRAVEL DANGEROUS. LISTEN TO NOAA WEATHER RADIO OR STAY TUNED TO YOUR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. HIZ028-300315- /O.CAN.PHFO.HW.W.0001.000000T0000Z-070129T2000Z/ /O.EXA.PHFO.WI.Y.0004.000000T0000Z-070130T1000Z/ BIG ISLAND SUMMITS- 1022 AM HST MON JAN 29 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. OBSERVATIONS AT THE SUMMITS HAVE DECREASED TO 30 TO 35 MPH THIS MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HIZ002-004-008>012-017-019>022-300315- /O.CON.PHFO.WI.Y.0004.000000T0000Z-070130T1000Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT- 1022 AM HST MON JAN 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT... WINDS WILL BE STRONGEST ON THE NORTH AND EAST FACING SLOPES OF MOUNTAIN RANGES...SUCH AS THE WINDWARD SECTIONS OF KAUAI AND OAHU. OBSERVATION SITES THIS MORNING HAVE REPORTED LOCALIZED WIND GUSTS OVER 60 MPH ATOP MAKUA RIDGE AND GUSTS BETWEEN 40 AND 45 MPH AT SCHOFIELD BARRACKS AND LIHUE. $$ MORRISON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Jan 28, 10:00 AM HST, 3 hours 41 minutes earlier.
Area forecast discussion, Jan 28, 10:00 AM HST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN JAN 28 2007 .SYNOPSIS...EXPECT MODERATE TO STRONG KONA WINDS...UNSETTLED WEATHER AND LARGE SURF THIS WEEK. A WEAKENING FRONT WILL STALL NEAR THE CENTRAL ISLANDS THIS AFTERNOON. SKIES ARE CLEARING BEHIND THIS FRONT...SO MOST OF THE CLOUDS AND SHOWERS ASSOCIATED WITH THIS FRONT WILL BE OVER MAUI COUNTY TODAY. TWO MORE FRONTS WILL BRING ADDITIONAL SHOWERS PLUS LOCALLY STRONG KONA WINDS THROUGH THE WEEK. && .DISCUSSION...HAVE UPDATED THE FORECAST FOR THE SMALLER ISLANDS TO REFLECT THE CLEARING SKIES AND LACK OF SHOWER ACTIVITY BEHIND THE WEAKENING FRONT. THE FRONT IS NEAR MOLOKAI AT THE MOMENT...BUT IT IS EXPECTED TO REACH MAUI AND STALL LATER TODAY. STRONG WINDS CONTINUE OVER HALEAKALA AND THE SUMMITS OF MAUNA KEA AND MAUNA LOA THIS MORNING. THE WIND ADVISORY HAS BEEN EXTENDED THROUGH TONIGHT FOR THESE SUMMITS. WE WILL MONITOR CONDITIONS HERE IN CASE HIGH WIND WARNINGS NEED TO BE ISSUED. REGARDLESS...THE WINDS ARE EXPECTED TO REMAIN NEAR OR ABOVE THE WIND ADVISORY THRESHOLD FOR THE NEXT FEW DAYS. AS THE PREVIOUS FORECAST TEAM NOTED...THE GLOBAL MODELS CONTINUE TO INDICATE A LARGE AREA OF LOW PRESSURE LOCATED OVER THE CENTRAL NORTH PACIFIC OCEAN. THIS STRONG LOW HAS PUSHED THE FRONT DOWN OVER THE ISLANDS. AS A RESULT...THE SUBTROPICAL RIDGE HAS SHIFTED SOUTH OF THE HAWAIIAN ISLANDS...AND OUR PREVAILING WINDS WILL BE FROM THE SOUTHWEST MUCH OF THIS UPCOMING WORK WEEK. AS THE CURRENT FRONT STALLS AND DISSIPATES OVER MAUI COUNTY TONIGHT...A SECOND FRONT WILL APPROACH THE ISLANDS. RECENT GFS MODEL RUNS INDICATE THIS SECOND FRONT WILL APPROACH KAUAI MONDAY EVENING AND STALL. THEREFORE...IT IS NOT CLEAR HOW MUCH RAINFALL WILL OCCUR EAST OF KAUAI FROM THIS FRONT. A THIRD FRONT ARRIVING NEXT THURSDAY MAY BE STRONGER THAN THE OTHERS. REGARDLESS...STRONG SOUTHWEST WINDS AHEAD OF THIS FRONT MAY REQUIRE WIND ADVISORIES FOR LOWER ELEVATIONS OF SOME ISLANDS...IN ADDITION TO THE SUMMITS. HIGH WIND WARNINGS MAY BE NEEDED FOR SOME SUMMITS AS WELL. && .MARINE...THE MAIN ENERGY FROM THE NEW NORTHWEST SWELL HAS SHOWN UP AT BUOY 1 IN THE 800 AM HST READING. THE BUOY MEASUREMENTS OF SIGNIFICANT WAVE HEIGHT WERE RUNNING ABOUT 3 FEET BELOW THE WAVE WATCH III FORECAST UNTIL THAT TIME. ALSO...THE DOMINANT SWELL PERIOD IS RUNNING CLOSE TO 12 SECONDS. THIS MEANS THAT THE TRAVEL TIME OF THE SWELL TO THE ISLANDS WILL BE LONGER THAN MOST OF OUR RECENT NORTHWEST SWELLS...SINCE THE ENERGY FROM THESE RELATIVELY SHORT PERIOD SWELLS TRAVELS AT SLOWER SPEEDS. THEREFORE...EXPECT THE NEW NORTHWEST SWELL TO REACH KAUAI LATER TODAY. THIS SWELL WILL PRODUCE SURF ABOVE THE ADVISORY THRESHOLD ALONG NORTH AND WEST-FACING SHORES OF THE SMALLER ISLANDS WHEN IT FINALLY ARRIVES. AN EVEN LARGER WEST NORTHWEST SWELL WILL LIKELY INCREASE SURF HEIGHTS UP TO THE WARNING THRESHOLD BY MONDAY. THE SURF IS EXPECTED TO BECOME EVEN LARGER MONDAY NIGHT AND TUESDAY. SOUTHWEST WINDS WILL BE QUITE STRONG AT TIMES THROUGH THE WEEK. THE LARGE SWELLS AND STRONG WINDS WILL REQUIRE A SMALL CRAFT ADVISORY FOR MOST MARINE ZONES THIS WEEK. && .FIRE WEATHER...STRONG SOUTHWEST AND WEST WINDS AHEAD OF THE APPROACHING FRONT WILL CONTINUE ALONG THE SLOPES OF HALEAKALA. THIS FRONT MAY ALSO BRING SOME SHOWERS TO MAUI LATER TODAY. HOWEVER...NO SIGNIFICANT RAINFALL TOTALS ARE EXPECTED. THE STRONG WEST AND SOUTHWEST WINDS WILL CONTINUE THROUGH MID-WEEK. A STRONGER FRONT MAY BRING A BETTER CHANCE OF SIGNIFICANT RAINFALL NEXT FRIDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY THROUGH TONIGHT FOR NORTH AND WEST FACING SHORES OF NIIHAU-KAUAI-OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI. WIND ADVISORY UNTIL 6 AM HST MONDAY FOR HALEAKALA SUMMIT AND BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL MIDNIGHT HST WEDNESDAY NIGHT FOR ALL HAWAIIAN WATERS...EXCEPT MAALAEA BAY. && HOUSTON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 9:56 PM HST | High Surf Advisory | HFO | Honolulu, Kauai | 18 hr |
| Jan 27, 9:56 PM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 71 hr |
Nearby
High Wind Warnings in Hawaii, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.